Selected Chemotherapy Agents/Turmeric (Curcumin) Interactions
This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Serious. These medicines may interact and cause very harmful effects. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
Curcumin, the main component of turmeric, may prevent some chemotherapy medicines, especially those used for breast cancer, from working.
What might happen:
Your chemotherapy may not work as well against your cancer.
What you should do about this interaction:
Let your healthcare professionals (e.g. doctor or pharmacist) know that you are taking turmeric or curcumin. Your doctor may want to stop taking it during your chemotherapy. Discuss the use of turmeric in your diet with your healthcare professional.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
- 1.Somasundaram S, Edmund NA, Moore DT, Small GW, Shi YY, Orlowski RZ. Dietary curcumin inhibits chemotherapy-induced apoptosis in models of human breast cancer. Cancer Res 2002 Jul 1;62(13):3868-75..
CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.